Question Answered step-by-step A 13-year-old is admitted to the hospital for influenza. The… A 13-year-old is admitted to the hospital for influenza. The patient has a history of epilepsy and takes carbamazepine. The physician orders carBAMazepine 200mg by mouth. The nurse interprets verifies the order as 200mg which results in the patient receiving 200mg daily. Starting on day two, the nurse documents the patient seems to be preoccupied, as he is found to staring into space and not responding to questions. After a short period of time, the patient responds to the nurse. On day five, the patient is discharged. As the nurse is reviewing the discharge instructions with the patient’s father, the patient has a tonic-clonic seizure. The nurse ensures patient safety by removing all nearby objects. After one minute of seizure activity, the nurse initiates a rapid response. Despite the administration of multiple doses of lorazepam, the seizure lasts for over ten minutes. Once the seizure ends, the patient continues to be in respiratory distress. The patient is intubated and transported to the Intensive Care Unit for supportive therapy. As a result of the prolonged seizure, significant anoxia occurs. The anoxia results in a catastrophic stroke; the patient is determined to have suffered brain death. Ten days after admission, the parents decide to withdraw care and the patient dies.Describe the medication error. Include possible reasons the medication error occurred, and which medication administration right was violated.Identify the changes in patient condition the nurse should have acted upon and what interventions should have been performed by the nurse that could have prevented the patient outcome. Health Science Science Nursing NURS 213 Share QuestionEmailCopy link Comments (0)
allessaysexpert.com is a writing facility that renders academic assistance to students studying. Nevertheless, under no given circumstances can our customers submit our assistance as their own work.
GET IN TOUCH
+1 (234) 295-3084